Monday, September 01, 2014

Monday, March 29, 2010 Shruti, Community Member, asks

Q: Is nose bleeding any side effect after angioplasty?

My daddy had recently got an minor heart attack on 8th feb,2010 and then he had his angiography with 2 blocks of 99% in the main artery on 17th feb . On 18th feb angioplasty was done with two stents placed and was successful .He was fine till 4th March but on 5th morning extreme nose bleeding started and got admitted to hospital followed by endoscopy of nose to stop the bleeding He had fever too after that for 4 to 5 days. After few days on 23rd March the nose bleeding repeated and this time doctors said that two to three blood vessels bursted for that bleeding again he had fever for 4 to 5 days.He is fine now but then too why that problem was there I wanted to know?? Doctors said that it was due too the medicines which have been given for blood thinning.

Answer This
Answers (1)
MonicaRD, Health Pro
3/29/10 10:48pm

Hi Shruti,

 

Your father's physicians are being truthful.  A common side effect of blood thinning (anticoagulant) medication such as warfarin (Coumadin), Plavix, Lovenox, and even aspirin can be nose bleeds. When people are on this type of medication, easy bleeding and bruising are expected.  Often they are watched closely to ensure that the dose they are getting (particularly with Coumadin) is appropriate and will not lead to excessive bleeding. 

 

I hope your father is doing better. I encourage him to discuss his bleeding issues and medication dosage with his physician.

 

Best of luck,

Monica M. Skidmore, MS, RD

Reply
Shruti, Community Member
4/ 2/10 10:16am

Hello Monica,

 

Thanks for replying to my query.It was a very helpful one to me .My Daddy is fine now and slowly he is moving towards a normal routine. His dosage for blood thinning medicine named Ecosprin has been lessened and now he is feeling better.Once again Thanks a lot.

Take Care.

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Shruti, Community Member— Last Modified: 12/26/10, First Published: 03/29/10